Concerta

Concerta Overdosage

methylphenidate

Manufacturer:

Johnson & Johnson
Full Prescribing Info
Overdosage
Signs and Symptoms: Signs and symptoms of CONCERTA overdosage, resulting principally from overstimulation of the CNS and from excessive sympathomimetic effects, may include the following: vomiting, agitation, muscle twitching, convulsion, grand mal convulsion, confusional state, hallucination (auditory and/or visual), hyperhidrosis, headache, pyrexia, tachycardia, palpitations, heart rate increased, sinus arrhythmia, hypertension, mydriasis, and dry mouth. Additional signs and symptoms of methylphenidate overdosage may include tremors, hypperreflexia, euphoria and delirium.
Treatment: Treatment consists of appropriate supportive measures. The patient must be protected against self-injury and against external stimuli that would aggravate overstimulation already present. Intensive care must be provided to maintain adequate circulation and respiratory exchange; external cooling procedures may be required for pyrexia.
Efficacy of peritoneal dialysis or extracorporeal hemodialysis for CONCERTA overdosage has not been established.
The prolonged release of methylphenidate from CONCERTA should be considered when treating patients with overdose.
Register or sign in to continue
Asia's one-stop resource for medical news, clinical reference and education
Sign up for free
Already a member? Sign in